MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 05969484190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer serial number was not provided.The investigation determined that the kit s201 t-scrn mpx v2.0 96t us-ivd assay was performing within specifications.A review of the data confirmed that the growth curves for all reactive results were robust and sigmoidal, indicating amplification of true viral targets.Positive and negative controls were also robust and sigmoidal, confirming proper assay functionality.No issues were identified in the quality control data or the reagent lot h06828.The most likely cause of the discrepant results was attributed to the viral concentration of the pool being near, at, or past the limit of detection (lod) of the assay, where wavering results between reactive and non-reactive may occur.The dilution effect in pooled samples likely contributed to the observed discrepancies.Clinically, the donor sample may represent either an occult hbv infection or a window period sample where serological responses are absent or diminished.A definitive root cause for the reported event could not be determined based on the available information.
 
Event or Problem Description
The initial reporter alleged discrepant results for hepatitis b virus (hbv) testing using the kit s201 t-scrn mpx v2.0 96t us-ivd assay.On (b)(6) 2022, the customer tested a pool of 6 samples on an s201 system, which generated a reactive result for hbv with a cycle threshold (ct) value of 37.6.However, the result could not be transmitted to the database due to a data transmission issue.On (b)(6) 2022, the customer repeated the pool of 6 samples on another s201 system, and the result was non-reactive.On (b)(6) 2022, the customer tested an individual donor sample from the reactive pool on (b)(6) 2022, and the result was hbv reactive.The blood donation was not used.On (b)(6) 2022, the customer performed additional testing on the plasma from the plasma bag of the same donor sample, which was again hbv reactive.The ct values for the individual donor sample were 33.5 and 35.2 in repeated tests.The growth curves for all reactive results were robust and sigmoidal, indicating amplification of true viral targets.Positive and negative controls were also robust and sigmoidal, confirming that the assay was functioning as intended.

Brand Name
COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23099981
Report Number2243471-2025-03272
Device Sequence Number9347399
Product Code QHO
UDI-Device Identifier00875197004045
UDI-Public00875197004045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BL125459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number05969484190
Device Lot NumberH06828
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2022
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown